Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial wasting!
Mar 31, 2009

Hi and firstly thanks for providing such a great service. Can you please inform me if facial wasting and fat accumulation around the lower back can be caused by my meds? Im on Ritonivir/Darunivir and Truvada???? I just returned from my latest blood tests and even the nurse I see often commented on it but I dont see my consultant until May! I live in the UK and attend Addenbrookes Hospital in Cambridge where i receive great treatment! Just concerned as it does seem to be dropping from my face very rapidly but feel great! CD4 798 and Viral Load <40.

Thanks.

Response from Dr. Pierone

Hello, and thanks for posting.

There is no question that HIV medications may produce body shape changes. The protease inhibitors (ritonavir and darunavir in your case) are clearly linked to fat accumulation. This pattern of fat tends to involve visceral fat predominantly, but sometimes there will be odd deposits around the upper chest, neck, and other spots.

Lipoatrophy is more likely to occur as a complication of the older nucleoside medications such as AZT, d4T, and ddI. It may occur in patients on Truvada, but not commonly.

I hope that this information helps and best of luck to you!



Previous
Facial Wasting Coverage
Next
Lipoatrophy from Truvada Norvir Reyataz?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement